News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Random Forgetfulness


 cynthiahuff - Fri Oct 31, 2008 1:25 am

I will be talking to someone and forget the name of something I'm trying to tell them about. It seemingly happens more often lately. Example, I will tell one of my kids to go get something off of the ...... and I wont be able to say the "counter". I know what I'm trying to say but I can't think of the name "counter" for several seconds. I am adopted so I have no medical history. I'm 39 years old. I don't know if Alzheimers runs in my biological family.
 John Kenyon, CNA - Wed Dec 17, 2008 11:17 pm

User avatar Hi there -

While there is no known history of Alzheimer's, you have no known history anyway, but even if it were in there somewhere, early-onset type is extremely rare. It is also not usually heralded by the specific problem you cite here, although this is what leads many people to wonder if they are coming down with it. Actually what you describe is fairly common in healthy young people, and sometimes there are traceable causes, sometimes not. I note in your H&P that you are currently taking Phentermine, which one would expect would help keep one's head clear, but actually confusion (with consequent "dropping" of words) is one of the more commonly reported side effects of this and similar drugs, probably because of its mechanism of effect.

If the problem worsens there could be some other, most likely metabolic, cause, but usually this is relatively normal until one becomes acutely aware of it. If it doesn't pass or if it becomes more pronounced, a consult with a neurologist would be appropriate, but it's still likely to be determined a variant of "normal."

I hope this helps. Best of luck to you and please follow up with us as needed.
 kai-r - Sun Aug 02, 2009 5:36 am

i am experincing forgetfullness in a different way i forget a whole patch of info from my daily routine as if it never happened and my social life is giong down this way

something some one gave me or told me......i completely forget about it ....i forget where i keep things and go around searching for them all the time i cant memorize my notes that well i m just 3 and i wana start working as labtechnician soon but this is too much to take

recently i visited a doctor who told me i have anemia ....
my heamoglobin level is low
i also have low bloodpressure
low blood sugar rbs is 70-0 fbs is 60
due to which my heart beats faster i m having irregular periods and have had none for the last two months

my mother has diabeties and hypertension
and father has diabetes

can you pl tell me what is wrong can a change my diet??/
 John Kenyon, CNA - Mon Aug 03, 2009 11:13 am

User avatar Hi there --

You may have a metabolic problem and need to be evaluated for both hypo- and hyperglycemia (the latter of course is diabetes, the former is sometimes seen in advance of certain types of diabetes) and for thyroid disease, either of which could explain your lapses. I'm fairly certain from your description of things and the way your post reads that it's due to something in this area and probably can be managed fairly easily once you know what it is. If you're going to be working as a lab tech you really need to be on your toes mentally, so I'd see a doctor ASAP and maybe even get a referral to an ednocrinologist if necessary, to get this resolved quickly.

Please follow up and keep us updated. Good luck to you.
 kai-r - Sat Aug 08, 2009 10:30 am

thank u for the reply doctor but if this is a metabolic problem do i need to see a dietician aur just any gp will help i m living in dubai

my doctor also told me that my problem might be due to thyroid secretion (as you too sugested) because even though i m quite active still i m overweght i weigh 70 kgs and i m just 5.5 feet tall

is there a regular pill that can help me lose weght and stablise my hormones ?

and about the endocrinologist i will certainly visit someone shortly

thanks again
 John Kenyon, CNA - Fri Sep 25, 2009 11:22 pm

User avatar Hi there -- I think a general practitioner would probably be more useful than a dietician right now, and of course an endocrinologist would be ideal when you can arrange for that. As for a pill that can stabilize things, the only thing for sure is if you can be diagnosed with hypothyroidism, then thyroid replacement therapy (Synthroid, thyroxin) would be the pill that would do the trick, but first you must be definitely diagnosed. It's sounding as though this may well be the problem, too. One almost hopes so, because it's a common, well-recognized and fairly easily managed problem.

Please let us know what you find out. Good luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here